| Catalog Number |
VCP304H |
| Medical Device Problem Codes |
Break (1069); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigation summary: the product was returned to ethicon for evaluation.One suture piece and one empty foil packet that pertains to product code vcp304 were received for analysis.During visual inspection of the returned sample, it was noted that the suture was still attached to the needle piece.In addition, the other section of the needle was not returned for analysis.This sample will be shipped for further analysis due to the needle breakage.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached due to the sample needs additional evaluation.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.Prior to use on the patient, the suture pulled off the needle.Changed to another one to complete the surgery.There were no adverse patient consequences reported.Upon evaluation of the returned device, the needle was found broken.No further information is available.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/21/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.H3 investigational summary: the product received for analysis was vcp304h.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the suture attachment of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the fracture surface contained mechanical damage which obscured fractographic evidence.The evaluation was inconclusive due to the mechanical damage.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.